Alert archive / Pennsylvania / Flash Flood Warnings in 2007

Flash Flood Warning 56, NWS Pittsburgh, PA

March 23, 2007Allegheny County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Mar 23, 2007, 1:29 PM EDT for Allegheny County, Pennsylvania. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2007, 1:29 PM EDT (17:29 UTC)
Expired
Mar 23, 2007, 3:00 PM EDT
In force
91 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Allegheny County, PA

The radar

The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 231732
FFWPBZ
PAC003-231900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
129 PM EDT FRI MAR 23 2007

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  THIS INCLUDES THE CITIES OF...WHITE OAK AND VICINITY...

* UNTIL 300 PM EDT

* AT 126 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING ALONG LONG RUN CREEK DUE TO DEBRIS BLOCKING WATER FLOW. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE OAK. 


PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 4044 7975 4040 7975 4039 7978 4035 7978
      4033 7980 4027 7980 4027 7997 4044 7997

$$
1 follow-up statement
000 
WGUS71 KPBZ 231856
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT FRI MAR 23 2007

PAC003-231903-
ALLEGHENY PA-
253 PM EDT FRI MAR 23 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM EDT FOR ALLEGHENY
COUNTY...

FLOODING AROUND WHITE OAK AND LONG RUN CREEK HAS STABILIZED WITH NO 
WATER IN HOMES. SOME WATER REMAINS ON ROUTE 48 AND RIPPLE ROAD. WITH 
NO ADDITIONAL HEAVY RAIN EXPECTED THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE.


LAT...LON 4044 7975 4040 7975 4039 7978 4035 7978
      4033 7980 4027 7980 4027 7997 4044 7997

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 8:26 AM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, Mar 23, 8:26 AM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
826 AM EDT FRI MAR 23 2007

.SHORT TERM /TODAY THROUGH SATURDAY/...

EARLY MRNG UPDATE INCLUDED ISSUANCE OF FLOOD WATCH FOR ZONES ALONG
THE INTERSTATE 70 CORRIDOR. THIS IN RESPONSE TO LOW PRESSURE
MOVING ALNG STALLED FRONT AND GENERATING WIDESPREAD PCPN. AS THEAREA
IS ALREADY FAIRLY SATURATED AND UNDER BTR CHC OF REPEAT
PCPN...WATCH ISSUED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

NO CHANGE TO PREVIOUS LONG TERM PROG TIL AFTN ISSUANCE.

&&

.AVIATION /12Z-12Z/...

MRNG ADJUSTMENTS TO TAFS WERE MADE FOR WIDESPREAD IFR CONDITIONS
IN RA. NRN...AND SRN PORTS MAY SEE SOME BREAKS AS RA FOCUSSING
FRONT LIES NR THE INTERSTATE 70 CORRIDOR. SOME IMPROVEMENT IND
THIS AFTN WITH PASSAGE OF MRNG RA-SPPRTG IMPULSE...BUT MORE PCPN
AND FOG EXPECTED OVRNGT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ039-040-048>050-
     057>059-068-069.

PA...FLOOD WATCH THROUGH SATURDAY MORNING FOR PAZ021-029>032.

WV...FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ001>004.

&&

15
Hazardous weather outlook, Mar 23, 7:39 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 AM EDT FRI MAR 23 2007

OHZ039-040-048>050-057>059-068-069-PAZ021-029>032-WVZ001>004-
241145-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY-WASHINGTON-WESTMORELAND-
GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-
739 AM EDT FRI MAR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT UNTIL SATURDAY MORNING. AN INCH TO INCH
AND A HALF OF RAINFALL IS EXPECTED. THIS WILL BE SUFFICIENT
RAINFALL TO SEND SMALL CREEKS AND STREAMS OUT OF BANK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MDZ001-OHZ041-PAZ007>009-013>016-020-022-023-WVZ012-021>023-041-
241145-
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
739 AM EDT FRI MAR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

In the hours before

Special weather statement, Mar 23, 11:43 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1143 AM EDT FRI MAR 23 2007

OHZ039>041-048>050-057>059-068-069-WVZ001>004-232145-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...TORONTO...
WEIRTON...WHEELING...MOUNDSVILLE
1143 AM EDT FRI MAR 23 2007

...RAINFALL BRINGING STREAMS AND CREEKS TO BANK FULL...

STEADY RAINFALL SINCE LAST NIGHT IS BEGINNING TO BRING STREAMS
AND CREEKS TO NEAR BANK FULL WITH SOME MINOR FLOODING OF ROADWAYS
ALSO POSSIBLE. OCCASIONAL RAIN WILL CONTINUE INTO SATURDAY WITH
ADDITIONAL FLOOD PROBLEMS EXPECTED.

A FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:07 AM EDTFlood WatchPBZAllegheny, Greene, Washington28 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.